Alert archive / Arkansas / Wind Advisories in 2024

Wind Advisory 7, NWS Memphis, TN

April 3, 20244 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 3, 2024, 2:45 AM CDT for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 3, 2024, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2024, 2:45 AM CDT (07:45 UTC)
In effect from
Apr 3, 2024, 10:00 AM CDT
Expired
Apr 3, 2024, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS74 KMEG 030745
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
245 AM CDT Wed Apr 3 2024

ARZ009-018-026-028-MOZ113-115-032100-
/O.NEW.KMEG.WI.Y.0007.240403T1500Z-240404T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Corning, Blytheville, Caruthersville,
Piggott, Jonesboro, Kennett, and Paragould
245 AM CDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AC3
2 follow-up statements
933 
WWUS74 KMEG 031902
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
202 PM CDT Wed Apr 3 2024

ARZ009-018-026-028-MOZ113-115-040000-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-240404T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Piggott, Kennett, Paragould, Corning,
Jonesboro, Blytheville, and Caruthersville
202 PM CDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAD
424 
WWUS74 KMEG 032353
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
653 PM CDT Wed Apr 3 2024

ARZ009-018-026-028-MOZ113-115-040100-
/O.EXP.KMEG.WI.Y.0007.000000T0000Z-240404T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Blytheville, Piggott, Corning,
Caruthersville, Jonesboro, Kennett, and Paragould
653 PM CDT Wed Apr 3 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The threat has ended.

$$

Sirmon

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:49 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 2, 11:49 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1149 PM CDT Tue Apr 2 2024

...New UPDATE...

.UPDATE...
Issued at 1149 PM CDT Tue Apr 2 2024

Updated to end the Wind Advisory. Another Advisory may be needed
tomorrow.

&&

.UPDATE...
Issued at 734 PM CDT Tue Apr 2 2024

Updated to extend the Wind Advisory through Midnight.

&&

.SYNOPSIS...
Issued at 319 PM CDT Tue Apr 2 2024

Much cooler weather will prevail across the Midsouth through
Saturday, following the passage of a Pacific cold front Tuesday
afternoon and evening. A deep upper level low pressure system
over the Ohio Valley may bring scattered showers to West Tennessee
on Wednesday.

Areas of frost are forecast Friday and Saturday mornings, as dry
surface high pressure settles in.

&&

.DISCUSSION...
(This evening through next Monday)
Issued at 319 PM CDT Tue Apr 2 2024

Primary convective corridor has set up from west central to
northeast MS at mid-afternoon. KGWX VWP shows 0-3km SRH around 275
m2/s2, and 0-6km bulk shear of 60kt. Mixed-layer CAPE around
1500 J/kg prevailed over north MS and west TN. Directional shear
near the MS River had weakened considerably, with KNQA VWP
showing a nearly unidirectional vertical shear profile.

Through late afternoon, expect midlevel height falls and surface
frontal forcing to result in a narrow convective line east of
Memphis, while more discrete storms will be possible over the
less-veered surface flow in north central and northeast MS.
Eventually, surface winds will veer to the southwest over
these areas, limiting the tornado threat toward early evening.

From mid-evening through the overnight, breezy and dry northwest
winds will prevail areawide. A few light rain showers will be
possible north and east of Memphis on Wednesday, around the
southwest periphery of an impressively deep 5180 dam 500mb low
centered near Chicago. This upper low will lift to the Northeast
by Thursday evening, resulting in clear skies over the Midsouth.
Surface high pressure will settle in from northwest, with patchy
frost possible by daybreak Friday. Frost chances increase Friday
night/Saturday morning, as the surface pressure ridge settles
directly over the forecast area. Frost/freeze headlines will
likely be issued as the event gets closer.

Despite the mid/late week upper pattern resembling an omega
block, the western leg of this block will be displaced east by
upstream energy over the eastern Pacific. Medium range model
consensus lifts a western U.S. upper low in to the central plains
by Saturday evening, with diffluent downstream flow over the lower
and middle MS River Valley. A progress Pacific surface cold front
will likely sweep through the Midsouth on Sunday, preceded by a
narrow corridor of 50-60F surface dewpoints. Shortwave ridging in
the wake of this system _may_ bring clearing skies to the eclipse
totality path over northern AR on Monday, but another upstream low
over the desert southwest promises to bring additional high
clouds soon thereafter. Too soon to make a call.

PWB

&&

.AVIATION...
(06Z TAFS)
Issued at 1130 PM CDT Tue Apr 2 2024

Primarily a wind forecast this TAF issuance. West/northwest winds
will remain gusty over the next few hours before gusts briefly
drop out. The pressure gradient will tighten just after sunrise
as an upper level low continues to churn over the Upper
Mississippi Valley. West/northwest winds will sustain between 12-20
kts with gusts up to 30 kts across all terminals. Post-frontal
strato cu has begun to overspread the airspace resulting in MVFR
ceilings at MKL/TUP over the next few hours. Otherwise, VFR
conditions will prevail through the TAF period.

AEH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...JDS
AVIATION...AEH

In the hours before

Local storm report, Apr 2, 9:40 PM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
940 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     Tstm Wnd Dmg     5 SE Eaton              35.92N 89.06W
04/02/2024                   Gibson             TN   Public

            Large tree snapped and minor shingle damage
            in Brazil community.

&&

MJ
Local storm report, Apr 2, 9:41 PM CDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
941 PM CDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     Tstm Wnd Dmg     2 WSW Bartlett          35.20N 89.87W
04/02/2024                   Shelby             TN   Local Official

            Corrects previous hail report from 2 WSW
            Bartlett. Tree down across road at Sycamore
            View Rd and Main St.

&&

MJ

Nearby

Wind Advisories in Arkansas, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.